Illinois, 2015Damaging Winds in Illinois, June 16 to 17, 2015
June 16 to 17, 2015 · NWS PAH · 2 events in 2 counties and zones
Clusters of thunderstorms persisted well into the night ahead of a low-amplitude mid-level shortwave trough. These storms moved eastward through a corridor of very moist air, with precipitable water values approaching two inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- $5,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of thunderstorms persisted well into the night ahead of a low-amplitude mid-level shortwave trough. These storms moved eastward through a corridor of very moist air, with precipitable water values approaching two inches. The convection was near and south of a surface front that extended from Iowa to southern Ohio. A few storms produced strong gusty winds that damaged trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 16, 10:54 PM CST, 46 minutes earlier.
Area forecast discussion, Jun 16, 10:54 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1154 PM CDT TUE JUN 16 2015
.UPDATE...
ISSUED AT 1154 PM CDT TUE JUN 16 2015
UPDATED AVIATION SECTION FOR 06Z TAF PACKAGE.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 1253 PM CDT TUE JUN 16 2015
DIFFERENTIAL HEATING HAS ALLOWED FOR SOME ISOLATED PM STORM
DEVELOPMENT...OTHERWISE SCATTERED SHOWER ACTIVITY CONTINUES.
MEANWHILE HIGH PRESSURE TO THE SOUTH/EAST WILL CONTINUE TO
RIMFIRE CONVECTIVE ELEMENTS AROUND MAINLY OUR WESTERN RIM THRU THE
NEAR TERM FORECAST TIME PERIODS...AND THIS CAN BE SEEN DEPICTED
NICELY ON THE REGIONAL MOSAIC.
HIGH PW'S MARK FOR LOCALLY HEAVY RAINS AS THE PRIMARY HAZARD...NOT
WITHSTANDING ISOLATED WIND GUST (OR HAIL) POTENTIAL IN A
PARTICULARLY STRONGER CELL. QPF THRU FRIDAY SHOULD AVERAGE 1-3
INCHES BUT CLOSER TO 4-5 INCH LOCAL AMOUNTS POSSIBLE FURTHER WEST
CLOSER TO THE TRACK OF BILL. THIS IS ALL HIGHLIGHTED IN THE JUST
UPDATED ESF.
TEMPS WILL CONTINUE TO BE SUMMER LIKE WITH HIGHS U80S/NR 90 XCP
WHERE CLOUDS/CONVECTION CAP...AND MUGGY LOWS NR TDS AROUND
70/L70S.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 244 PM CDT TUE JUN 16 2015
AVERAGE TO ABOVE AVERAGE CONFIDENCE IN THE GENERAL TREND OF THE
MAIN PRECIPITATION AXIS FOR THE REMNANTS OF BILL ARCING ACROSS THE
MIDDLE MISSISSIPPI AND LOWER OHIO VALLEY FRIDAY AND SATURDAY. IN
DISCUSSION WITH PREVIOUS FORECAST SHIFTS AND DECENT MODEL INITIALIZATION
THIS MORNING, THE 06Z/12Z GFS AND NAM-WRF APPEAR TO HAVE A BETTER
HANDLE ON THE EXTRATROPICAL SYSTEM TRANSLATION OF BILL.
LATEST STORM TOTAL QPF FOR THE ENTIRE EVENT FROM NOW THROUGH
SATURDAY SUGGEST AN INCH OR LESS FROM GREENVILLE TO BENTON AND
MURRAY KENTUCKY...TWO INCHES FROM OWENSBORO AND PADUCAH KENTUCKY
TO NEW MADRID MO...THREE INCHES FROM FAIRFIELD ILLINOIS TO
PERRYVILLE MO...WITH NEAR FOUR INCHES POSSIBLE NORTH OF A LINE
FROM MOUNT VERNON TO PINCKNEYVILLE ILLINOIS. THE ANTECEDENT
RAINFALL FROM NOW THROUGH THURSDAY WILL DETERMINE THE EFFECTIVE
SATURATED GROUND STATE FOR FLASH FLOOD/FLOOD POTENTIAL. GIVEN THE
POTENTIAL VARIABILITY AND MESOSCALE INFLUENCES ALONG THE IMPRESSED
DIFFERENTIAL THETA-E BOUNDARY...THE MAIN AXIS OF HEAVY RAIN COULD
VARY BY 25-50 MILES DURING THE NEXT 24-48 HOURS. THE SHORT TERM
FORECASTER CONTINUED THE HYDROLOGICAL OUTLOOK REFERENCING TROPICAL
STORM BILL'S INTERACTION AND INFLUENCE ON RAINFALL AMOUNTS DURING
THE LATER PART OF THE WEEK. AS THE CONE OF UNCERTAINTY DIMINISHES
WITH TIME...A FLASH FLOOD/FLOOD WATCH WILL LIKELY BE NEEDED FOR
PART OF THE WFO PAH FORECAST AREA.
OUTSIDE OF THE RAINFALL, DIURNAL RANGES WILL BE CLOSER TO NORMAL
WITH TEMPERATURES AT 0R SLIGHTLY ABOVE NORMAL FOR THIS TIME OF
YEAR.
INSTABILITY FOR AND SEVERE POTENTIAL (OTHER THAN FLOOD POTENTIAL)
ASSOCIATED WITH CONVECTIVE CLUSTERS MAY BE MINIMIZED BY FRIDAY.
HOWEVER, THE GFS SUGGESTS AN INCREASE A SIGNIFICANT INCREASE OF
DOWNDRAFT CAPE (ABOVE 1000 J/KG2) ON SATURDAY. THIS WILL NEED TO
BE MONITORED FOR SOME WIND POTENTIAL ON SATURDAY.
OTHERWISE, A BRIEF BREAK IN THE RAIN CAN BE EXPECTED FOLLOWING THE
PASSAGE OF BILL...WITH ANOTHER MCS SYSTEM EXPECTED TO MOVE INTO
THE AREA LATE SUNDAY INTO MONDAY.
&&
.AVIATION...
ISSUED AT 1154 PM CDT TUE JUN 16 2015
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE AT KEVV/KOWB
OVERNIGHT, WITH MORE ISOLATED STORMS POSSIBLE AT KCGI/KPAH. BY
12Z, KCGI/KPAH SHOULD BE DRY, WITH CHANCES LOWERING THROUGH THE
MORNING HOURS AT KEVV/KOWB. MVFR CONDITIONS ARE POSSIBLE WITH
SHOWERS/STORMS, BUT PREDOMINANT CONDITIONS AWAY FROM PRECIPITATION
WILL BE VFR. WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT, BECOMING
SOUTHWEST AT 6 TO 11 KTS AFTER 13Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
LONG TERM...SMITH
AVIATION...RST
Hazardous weather outlook, Jun 16, 2:03 AM CST, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
303 AM CDT TUE JUN 16 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-170815-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
303 AM CDT TUE JUN 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED TODAY THROUGH
TONIGHT. BEST COVERAGE AND HIGHER INTENSITY ACTIVITY WILL BE NORTH
AND WEST OF THE OHIO RIVER. LOCALLY HEAVY RAIN...LIGHTNING AND
GUSTY WINDS WILL BE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE REGION WILL HAVE A DAILY CHANCE OF THUNDERSTORMS. LOCALLY
HEAVY RAIN...LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY
HAZARDS. THERE IS A POSSIBILITY FOR FLOODING OR FLASH FLOODING MID
TO LATE WEEK. PLEASE REFER TO THE HYDROLOGIC OUTLOOK FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 16, 7:48 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
848 PM CDT TUE JUN 16 2015
KYZ017-170230-
CHRISTIAN KY-
848 PM CDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
SOUTHEASTERN CALDWELL AND NORTHEASTERN TRIGG COUNTIES UNTIL 930 PM
CDT...
AT 848 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COBB...OR 12 MILES NORTHWEST OF HOPKINSVILLE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROFTON AND HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3693 8743 3693 8766 3696 8766 3698 8768
3703 8771 3713 8742
TIME...MOT...LOC 0148Z 257DEG 17KT 3699 8765
RSTLocal storm report, Jun 16, 11:21 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1221 AM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 6 W EVANSVILLE 37.98N 87.65W
06/16/2015 M0.75 INCH VANDERBURGH IN TRAINED SPOTTER
DIME SIZED HAIL NEAR USI
&&
SPThunderstorm Wind, Saline
- When
- June 16, 11:40 PM CST
- Where
- Saline County, Harrisburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 37.730, -88.550
A couple of trees were down in town, along with snapped power lines.
Thunderstorm Wind, Gallatin
- When
- June 17, 12:00 AM CST
- Where
- Gallatin County, 2 mi S of Junction
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.691, -88.230
Some tree damage occurred, with limbs greater than two inches in diameter blown down. Corn fields had quite a bit of damage, with several fields leaning or flattened.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 16 to 18, 20152 deaths · $942,000 · 21 events
- Flash Flooding and Flooding in Missouri, June 16 to 19, 2015$2.9 million · 101 events
- Heat in Pennsylvania, June 16, 20151 death · 1 event
- Flash Flood in Missouri, June 16, 20151 death · 1 event
- Tropical Storm and Storm Surge in Texas, June 16, 2015$1.3 million · 5 events
- Flash Flood and Flooding in Ohio, June 16 to 18, 2015$30,000 · 51 events
- Flash Flooding and Flooding in Texas, June 16 to 18, 2015$203,000 · 7 events
- Flash Flooding and Hail in Nebraska, June 16 to 17, 2015$56,000 · 1.75 in hail · 26 events
- Damaging Winds in Georgia, June 16 to 18, 2015$29,000 · 55 kt wind · 25 events
- Flash Flooding in Ohio, June 16, 2015$55,000 · 7 events
- Flash Flood and Damaging Wind in Arkansas, June 16 to 17, 2015$50,000 · 52 kt wind · 2 events
- Tropical Storm and Flash Flooding in Texas, June 16 to 17, 2015$1,000 · 52 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578464, 578465.